A formal series approach to the center manifold theorem

François Castella 1 Philippe Chartier 1, * Julie Sauzeau 2
* Corresponding author
1 MINGUS - Multi-scale numerical geometric schemes
IRMAR - Institut de Recherche Mathématique de Rennes, ENS Rennes - École normale supérieure - Rennes, Inria Rennes – Bretagne Atlantique
Abstract : This paper considers near-equilibrium systems of ordinary differential equations with explicit separation of the slow and stable manifolds. Formal B-series like those previously used to analyze highly-oscillatory systems or to construct modified equations are employed here to construct expansions of the change of variables, the center invariant manifold and the reduced model. The new approach may be seen as a process of reduction to a normal form, with the main advantage, as compared to the standard view conveyed by the celebrated center manifold theorem, that it is possible to recover the complete solution at any time through an explicit change of variables.
Document type :
Journal articles
Complete list of metadatas

Cited literature [18 references]  Display  Hide  Download

https://hal.inria.fr/hal-01279715
Contributor : Philippe Chartier <>
Submitted on : Friday, April 15, 2016 - 3:32:11 PM
Last modification on : Tuesday, December 4, 2018 - 1:10:35 AM
Long-term archiving on : Tuesday, November 15, 2016 - 5:17:36 AM

File

V12.pdf
Files produced by the author(s)

Identifiers

Citation

François Castella, Philippe Chartier, Julie Sauzeau. A formal series approach to the center manifold theorem. Foundations of Computational Mathematics, Springer Verlag, 2018, 18 (6), pp.1397-1434. ⟨10.1007/s10208-017-9371-y⟩. ⟨hal-01279715v2⟩

Share

Metrics

Record views

533

Files downloads

409